Ulcers

I have had ET for over5 years-treated successfully with Hydroxycarbamide. This last5 monthe=s ,following a fall I got an infection in my foot.All cleared up apart from what seems like a pressure ulcer on my r.ankle bomne. Now the left ankle bone has followed suit. Has anyone else had this and how did you treat it? I am new on this and not good on the computer bur hopefully I will get your replies Thanks.

6 Replies

oldestnewest
  • Hi bossybo, , you seem to be coping fine with the technology so fair play. You do need to be careful with leg / foot ulcers whilst taking Hydrox as im fairly sure it has been identified or suspected as a potential cause in some cases but don't quote me. It could also depend on whether yours is a 'typical ulcer' or an open sore?

    A friend of mine with PV developed an ulcerated foot and his consultant took him off Hydrox to give it chance to heal because it can affect the healing process.

    I dare say you're being well treated and they are keeping a good eye on it but go back if you're not happy with how it's going. Maybe someone with direct experience of this will give you a better steer on it. .

    Cheers Chris

  • Hello Bossybo, I am sorry to hear that you are having this problem, one of the precautions listed on the leaflet for Hydroxycarbamide is that: you may get lug ulcers. In this case your doctor will decide if you should continue to take Hydroxycarbamide. The ulcers usually heal slowly over some weeks if Hydroxycarbamide is not taken.

    It is advisable that you contact your GP or practice nurse for them to have a look at it and they can then consult with your haematologist for advice.

    I hope it gets better soon. Best wishes, Maz

  • I would be deciding to go off hydrea not the haemo!

  • Hi, I was on hu for 3 years then developed really nasty ulcers, started with one, which I thought had been caused by one of my dogs standing on my foot! However more followed and simply didn't heal, I also got horrendous pain in my feet - just like someone was pressing a red hot iron on them. Eventually I saw a dermatologist who immediately said it was the Hydroxycarbamide and contacted my haematologist. So I was changed to Anagrelide and my feet healed. The burning pain was caused by nerve damage (peripheral neuropathy) also caused by the hu. I take Amitriptyline for the nerve damage which is probably permanent. My feet are ok now - just a funny colour whete the ulcers were.

  • Hi there

    I had last year the same problem, it teribly hurts en destroys your feet.

    Stop immediatelij hydroxy.

    I could not walk for about half a year, taking a lot of oxycodon.

    Hope itwill not be that severe for you,

    jan (Holland)

  • Thanks to all who have replied .I am shortly to change my medication and it is great to know that they will then clear up!

You may also like...